MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY EDM LUMBAR DRAINAGE KIT; DEVICE, MONITORING, INTRACRANIAL PRESSURE

MEDTRONIC NEUROSURGERY EDM LUMBAR DRAINAGE KIT; DEVICE, MONITORING, INTRACRANIAL PRESSURE
Model Number 27302
Medical Device Problem Codes Break (1069); Device Or Device Fragments Location Unknown (2590)
Health Effect - Clinical Codes Death (1802); Device Embedded In Tissue or Plaque (3165)
Date of Event 10/25/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported an anesthesiologist stated that the device broke off into the patient.It was stated that the device was removed on (b)(6) 2017, and while withdrawing the catheter slowly and deliberately, the catheter snapped off prior to exiting the spinal column.It was noted that when the catheter fractured, a 12 cm segment left remaining in the patient.The patient underwent removal of the remainder of the catheter later.It was stated that the patient died on (b)(6) 2017.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported the remainder of the catheter was removed on (b)(6) 2017.The patient¿s cause of death was attributed to the following: acute respiratory distress syndrome, septic shock, acute kidney injury, and a thoracic aortic aneurysm.Per the operating room director, it was unknown if the death was thought to be related to the device.

Brand Name
EDM LUMBAR DRAINAGE KIT
Common Device Name
DEVICE, MONITORING, INTRACRANIAL PRESSURE
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7054719
Report Number2021898-2017-00588
Device Sequence Number13470063
Product Code GWM
UDI-Device Identifier00673978246031
UDI-Public00673978246031
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K802100
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model Number27302
Device Catalogue Number27302
Device Lot Number212851309
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2017
Supplement Date Received by Manufacturer12/05/2017
Initial Report FDA Received Date11/22/2017
Supplement Report FDA Received Date01/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization; Required Intervention;
Patient Age77 YR
Patient Weight113